Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)

Request Permissions   Purchase Content 


A simple embedding theorem for kernels of trace class integral operators in $ L^2(\mathbb{R}^m)$. Application to the Fredholm trace formula

Author: M. Sh. Birman
Translated by: Ari Laptev
Original publication: Algebra i Analiz, tom 27 (2015), nomer 2.
Journal: St. Petersburg Math. J. 27 (2016), 327-331
MSC (2010): Primary 47B10
Published electronically: January 29, 2016
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The present paper by Mikhail Shlemovich Birman was written in 1989 and circulated among specialists as a preprint published in English by Linköping University (the original manuscript of M. Sh. Birman was translated by A. A. Laptev). In this paper a transparent approach to the proof of the Fredholm formula for the traces of integral operators of trace class was found. By communication with D. R. Yafaev we knew that M. Sh. Birman did not publish this paper because he discovered that a similar construction was used in the book by M. A. Shubin on pseudodifferential operators. This is so, but the presentation in the present text is much more general, clear, and detailed. In this connection, and also in connection with the renewed interest to integral formulas for traces of integral operators, the editorial board decided to publish this paper under the heading ``Easy Reading for Professionals''.

References [Enhancements On Off] (What's this?)

  • [1] I. C. Gohberg and M. G. Kreĭn, Introduction to the theory of linear nonselfadjoint operators, Translated from the Russian by A. Feinstein. Translations of Mathematical Monographs, Vol. 18, American Mathematical Society, Providence, R.I., 1969. MR 0246142
  • [2] M. Sh. Birman and M. Z. Solomyak, Spectral theory of selfadjoint operators in Hilbert operators, 2nd ed., revised and augmented, Lan', St. Petersbug, 2010. (Russian)
  • [3] M. Š. Birman and S. B. Èntina, Stationary approach in abstract scattering theory, Izv. Akad. Nauk SSSR Ser. Mat. 31 (1967), 401–430 (Russian). MR 0209895
  • [4] M. Sh. Birman and D. R. Yafaev, A general scheme in the stationary theory of scattering, Wave propagation. Scattering theory (Russian), Probl. Mat. Fiz., vol. 12, Leningrad. Univ., Leningrad, 1987, pp. 89–117, 257–258 (Russian). MR 923973
  • [5] M. Š. Birman and M. Z. Solomjak, Estimates for the singular numbers of integral operators, Uspehi Mat. Nauk 32 (1977), no. 1(193), 17–84, 271 (Russian). MR 0438186

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2010): 47B10

Retrieve articles in all journals with MSC (2010): 47B10

Additional Information

Keywords: Fredholm formula
Received by editor(s): April 1, 2014
Published electronically: January 29, 2016
Additional Notes: During the lifetime of the author this text was published as the preprint: Birman M. Sh., A proof of the Fredholm trace formula as an application of a simple embedding for kernels of integral operators of trace class in $L^{2}(\mathbb R^{m})$, Preprint, Dept. Math., Inst. Technol., Linköping Univ., LITH-MAT-R-89-30, 1989
Dedicated: Easy reading for professionals
Article copyright: © Copyright 2016 American Mathematical Society